• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Changing from Lithium tablet to capsule a difficult transition?

B

Berg123

New member
Joined
Jul 18, 2020
Messages
4
Location
US
Hi all,

My prescribing doctor changed my lithium carbonate 300mg from tablet to capsule. I was taking the tablet for about 3 months I think. I've been taking the capsule for about 4 days. I feel horrible. Terrible depression.

Could the change in med form cause this? I'm not sure what else could be going on...
 
Tawny

Tawny

Taking a break
Joined
Nov 10, 2019
Messages
5,928
Location
England
Possibly. Here, the brand cannot change with Lithium because the blood concentration is so sensitive to any change. Even with anticonvulsant medication, we do not allow a change in brand because there may be slight differences that can make people very ill.

Capsule to tablet, i don't know if this would cause a change in your levels but i would presume yes! It can be very dangerous. Surely though your doctor would not be that incompetent?

Are they the same brand, just a different form? 300mg is not a very high dose so maybe the doctor thought it didn't matter if your levels went up or down a bit. Clearly there has been some kind of change in your levels and as the dose is low, hopefully you will feel better in a week. Lithium was the only medication that i really noticed my body didn't like until it got used to it.

Do you take any other medication? That will also play a role.

If you can phone your doctor, that might be a good idea.
 
B

Berg123

New member
Joined
Jul 18, 2020
Messages
4
Location
US
Possibly. Here, the brand cannot change with Lithium because the blood concentration is so sensitive to any change. Even with anticonvulsant medication, we do not allow a change in brand because there may be slight differences that can make people very ill.

Capsule to tablet, i don't know if this would cause a change in your levels but i would presume yes! It can be very dangerous. Surely though your doctor would not be that incompetent?

Are they the same brand, just a different form? 300mg is not a very high dose so maybe the doctor thought it didn't matter if your levels went up or down a bit. Clearly there has been some kind of change in your levels and as the dose is low, hopefully you will feel better in a week. Lithium was the only medication that i really noticed my body didn't like until it got used to it.

Do you take any other medication? That will also play a role.

If you can phone your doctor, that might be a good idea.
I just finished my appointment with her. Unfortunately she doesn't think it would affect it, but I disagree. I know I'm not the medical professional but something seems to be seriously wrong.

I'm pretty sure different brands. We went from 300 mg of those chalky tablets to 300mg of the capsules, which she now explained is time released.
 

Similar threads

Top